Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 44, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 29, 2011, 10:24 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 10:24 AM EDT (14:24 UTC)
- Expired
- Apr 29, 2011, 4:05 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
051 WHUS73 KAPX 291424 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1024 AM EDT FRI APR 29 2011 LHZ347>349-292200- /O.NEW.KAPX.SC.Y.0044.110429T1424Z-110429T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1024 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
744 WHUS73 KAPX 292005 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT FRI APR 29 2011 LHZ347>349-292115- /O.CAN.KAPX.SC.Y.0044.000000T0000Z-110429T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 405 PM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 10:19 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 29, 10:19 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1019 AM EDT FRI APR 29 2011 .SYNOPSIS.../ISSUED AT 345 AM/ LOW PRESSURE WILL CONTINUE TO PULL AWAY INTO FAR EASTERN CANADA...ALLOWING HIGH PRESSURE TO BUILD IN FROM THE OHIO VALLEY. THIS WILL BRING A REPRIEVE FROM THE VERY WET WEATHER EXPERIENCED OVER THE PAST SEVERAL DAYS...WITH CLEARING SKIES AND SEASONAL TEMPERATURES EXPECTED FRIDAY. ANOTHER LOW PRESSURE SYSTEM...WILL MOVE THROUGH SOUTHERN CANADA OVER THE WEEKEND. BREEZY SOUTHERLY WINDS AHEAD OF THE LOW WILL BRING A WARM DAY FOR SATURDAY...BEFORE AN APPROACHING COLD FRONT BRINGS A CHANCE FOR SHOWERS SATURDAY NIGHT INTO SUNDAY. A TRAILING UPPER LEVEL LOW WILL BRING COOLER WEATHER AND CHANCES FOR SCATTERED SHOWERS MONDAY. NS && .SHORT TERM.../ISSUED AT 1017 AM/...THIS AFTERNOON 12Z SURFACE/COMPOSITE ANALYSIS SHOWS A RIDGE OF HIGH PRESSURE CENTERED OVER THE MISSISSIPPI VALLEY AND EXTENDING NORTH INTO NORTHWEST ONTARIO. RIDGING EXTENDS VERTICALLY THROUGH THE TROPOSPHERE AS HEIGHTS BUILD INTO THE UPPER GREAT LAKES AND DRIER AIR FINALLY MOVES INTO THE REGION. SO SETTING UP TO BE A NICE AFTERNOON...12Z SOUNDINGS SUGGEST MINIMAL CU POTENTIAL EVEN WITH ALL THE WATER LYING AROUND. AND EVEN WITH SOME SOLAR INSOLATION GOING INTO EVAPORATION...WON'T REQUIRE MUCH ENERGY TO MIX OUT ABOVE 800MB. SO AFTERNOON HIGHS WELL INTO THE 50S EXPECTED. WINDS WILL BE ON THE GUSTY SIDE INTO EARLY AFTERNOON...PARTICULARLY OVER NORTHEAST LOWER. 12Z APX SOUNDING SHOWS 30KT WINDS JUST OFF THE SURFACE AVAILABLE TO MIX DOWN EARLY ON...WITH WINDS SLACKING LATER THIS AFTERNOON AS GRADIENT WEAKENS WITH ARRIVAL OF SURFACE RIDGE AXIS. JPB && .LONG TERM.../ISSUED AT 345 AM/...TONIGHT AND BEYOND HIGH PRESSURE WILL SLIP OFF TO THE EAST TONIGHT...USHERING IN STRONG RETURN FLOW FOR SATURDAY. THAT RETURN FLOW WILL INITIALLY BE RATHER DRY...AND QUIET WX WILL HOLD INTO SATURDAY (THOUGH WITH MARGINAL FIRE WX CONCERNS). SURFACE AND 500MB LOWS WILL LIFT NW AND N OF SUPERIOR SAT NIGHT/SUNDAY. AN ASSOCIATED COLD FRONT WILL CROSS THE REGION LATE SAT NIGHT INTO SUNDAY MORNING. PRECIP RISKS ALONG THE FRONT...AND TEMPS BEHIND...ARE THE MAIN CONCERNS. TONIGHT...NO REAL WORRIES...WITH A VERY DRY LOW/MID LEVEL AIR MASS IN PLACE. CIRRUS WILL BE ON THE INCREASE OVERNIGHT...ESPECIALLY INTO NW LOWER MI...AS WARM ADVECTION GETS GOING. TEMPS WILL TUMBLE QUICKLY EARLY...LOWERING INTO THE MID 20S TO MID 30S IN MOST PLACES...BEFORE STABILIZING TO RISING LATE AS THE PRESSURE GRADIENT TIGHTENS AND HIGH CLOUDS ARRIVE. SATURDAY...WARM ADVECTION/ISENTROPIC ASCENT WILL STRENGTHEN WITH INCREASING SOUTHERLY LOW/MID LEVEL WINDS. HOWEVER...AS THEY SAY...WHEN YOU LIFT DRY AIR...YOU ONLY END UP WITH SOMEWHAT-LESS-DRY AIR. THOUGH MID/HIGH CLOUDS WILL CONTINUE TO THICKEN...850MB DEW PT DEPRESSIONS WILL REMAIN ABOVE 20C THRU 00Z. THE WARM CONVEYOR BELT/ MOIST TONGUE WILL STILL BE WEST OF LAKE MI THRU 00Z...SO NO REAL THREAT FOR PRECIP IN NORTHERN MI. FILTERED SUNSHINE...AND 850MB TEMPS NEARING 10C...WILL PUSH TEMPS INTO THE 60S IN MOST PLACES. SSE WIND DOWNSLOPING LOCALES (LIKE TVC) WILL NEAR 70F. THOSE SSE WIND WILL BE GUSTY (10-20 GUST 30 MPH) BY AFTERNOON. WITH THE LOW LEVELS STILL DRY...SURFACE DEW POINTS WILL REMAIN LOW...IN THE MID/UPPER 20S AWAY FROM THE LAKES. THAT OPENS THE DOOR FOR FIRE WX CONCERNS FOR FINE FUELS (GRASS FIRES...EVERYTHING ELSE WILL STILL BE TOO DAMP). SAT NIGHT...WITH THE GFS FOLLOWING A FASTER SOLUTION THAN JUST ABOUT ALL OTHER GUIDANCE...A SLOWER SOLUTION ANCHORED BY THE NAM IS PREFERRED (PER HPC). WILL ADJUST PRECIP TIMING WITH THIS IDEA IN MIND. BIGGEST HEIGHT FALLS AND DPVA FORCING WILL WORK INTO UPPER MI OVERNIGHT...AS THE UPPER LOW TRACKS NORTH OF THE MN ARROWHEAD. THE FRONT WILL WORK INTO NW LOWER MI BY MORNING. THE BEST FORCING WILL BE LIFTING INTO NORTHERN ONTARIO...AND AM NOT 100 PERCENT CONVINCED PRECIP WILL BE SOLID AS THE FRONT WORKS IN SUNDAY NIGHT. 1000-850MB CONVERGENCE WEAKENS WITH TIME AND AS YOU GO SOUTH. SO...THIS ALL ARGUES FOR SLOWING DOWN PRECIP DEVELOPMENT. MOST OF THE EVENING WILL BE DRY...THOUGH WILL KEEP CHANCE POPS IN THE WEST THIRD OF THE FORECAST AREA. PRECIP WILL EXPAND INTO THE AREA OVERNIGHT...WITH POPS RANGING FROM CATEGORICAL IN EASTERN UPPER MI...TO JUST CHANCY NEAR SAGINAW BAY. NAM MUCAPES ARE 100J/KG OR LESS...WHICH DOES NOT WARRANT THUNDER GIVEN LESS-THAN-OVERWHELMING FORCING. QPF AMOUNTS IN THE 0.25-0.50 INCH RANGE IN UPPER MI...WHICH AFTER A COUPLE OF DRY DAYS SHOULD NOT BE ENOUGH TO CAUSE PROBLEMS...BUT STILL NEED TO KEEP AN EYE ON THAT. MIN TEMPS WILL BE NEAR 40 IN EASTERN UPPER...IN THE 40S TO NEAR 50 IN NORTHERN LOWER. SUNDAY...WILL STILL NEED TO HANG ONTO CHANCE POPS IN THE MORNING AS THE FRONT WORKS THRU...WITH THE HIGHEST POPS IN THE EAST. OTHERWISE...A LARGE DRY SLOT OVERSPREADS THE AREA...AND MODEL SOUNDINGS ARE MIXED AND DRYING OUT EVEN BELOW 850MB. WILL REMOVE ALL AFTERNOON PRECIP. THAT IS NOT TO SAY IT WILL BE ESPECIALLY NICE THOUGH. SHARPLY COOLER AIR WILL BE ADVECTED IN BEHIND THE FRONT ON WSW 1000-850MB WINDS. 850MB TEMPS WILL GO AS LOW AS -5C IN EASTERN UPPER MI BY 00Z. THAT ISN/T ENOUGH TO FOR ANY LAKE EFFECT ISSUES...BUT IS ENOUGH FOR FALLING TEMPS BY AFTERNOON. THE MAIN QUESTION IS HOW WARM WE GET BEFORE THEN. NAM GUIDANCE HAS NE LOWER MI GETTING BACK INTO THE LOW/MID 60S (66F AT APN) BEFORE FALLING OFF AGAIN. WILL SHARPEN THE MAX TEMP GRADIENT ACROSS THE FORECAST AREA...WITH EASTERN UPPER/NW LOWER MI IN THE UPPER 40S TO LOWER 50S...BUT NE LOWER MI NEAR 60 TO THE LOWER 60S. REST OF THE FORECAST...GFS REMAINS TOO AGGRESSIVE TO LIFT THE RESULTING UPPER TROF OUT OF THE LAKES REGION EARLY NEXT WEEK. A SLOWER SOLUTION...PER THE NAM AND 12Z ECMWF...WILL KEEP OUR WX COOL THRU TUESDAY...WITH A SLOW REBOUND AFTER THAT. SOME DIURNAL SHRA (AND PERHAPS SHSN) SEEM REASONABLE MONDAY AFTERNOON/EVENING AS THE COLDEST 500MB AIR WORKS THRU. JZ && .MARINE.../ISSUED AT 345 AM/ HIGH PRESSURE WILL BUILD INTO LOWER MI LATE TODAY...THEN SLIDE EAST TONIGHT. RELATIVELY LIGHT NW WINDS WILL HOLD TODAY...TENDING TO BACK SOUTH AND SE BY SATURDAY. WINDS WILL INCREASE DURING THE DAY SATURDAY...AND SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP ON AT LEAST SOME NORTHERN MI NEARSHORE WATERS. JZ && .AVIATION.../ISSUED AT 700 AM/...VALID FOR 12Z TAFS VFR. LOW PRESSURE EXITING ACROSS QUEBEC. LOW CLOUDS AND RA/SN HAVE EXITED...MID CLOUDS ARE ABOUT TO (STILL HANGING ON AT APN)...AND CIRRUS WILL GRADUALLY FOLLOW. NNW WINDS WILL BE A TOUCH BLUSTERY AT APN TODAY. MAINLY CLEAR SKIES AND LIGHT WINDS TONIGHT. JZ && .HYDROLOGY.../ISSUED AT 1017 AM/ FLOOD WARNINGS FOR MANISTEE RIVER NEAR SHERMAN AND RIFLE RIVER NEAR STERLING WILL CONTINUE...UPDATED FLOOD STATEMENTS HAVE BEEN SENT WITH BOTH RIVERS NOW RECEDING. WILL ALLOW ALPENA COUNTY FLOOD WARNING TO EXPIRE ON SCHEDULE AT 1430Z. JPB && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Apr 29, 3:57 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EDT FRI APR 29 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 357 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT MOST FLOODED RIVERS WILL SLOWLY RECEDE. HOWEVER...RISING RIVER LEVELS CAN STILL BE EXPECTED ALONG THE LOWER PORTION OF SOME MAIN STEM RIVERS...INCLUDING THE MANISTEE AND THUNDER BAY RIVERS. SEE ONGOING FLOOD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS...LOW HUMIDITY...AND WARMER TEMPERATURES...WILL RESULT IN AN ELEVATED DANGER FOR GRASS FIRES IN NORTHERN LOWER MICHIGAN SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS SHOULD PASS ON ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:04 PM EDT | Fire Weather Watch | APX | Antrim, Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 17 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.